Lake-Effect Snow, Jefferson
- When
- February 6, 8:00 PM EST to February 7, 9:00 PM EST
- Where
- Jefferson forecast zone
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
A westerly flow of cold air crossing Lake Ontario resulted in lake effect snow over parts of the North Country. Initially, there were two bands of lake effect snow, one over Watertown and inland towards Theresa and Philadelphia, and a second band forming well to the north over Canada and the Thousand Islands region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A westerly flow of cold air crossing Lake Ontario resulted in lake effect snow over parts of the North Country. Initially, there were two bands of lake effect snow, one over Watertown and inland towards Theresa and Philadelphia, and a second band forming well to the north over Canada and the Thousand Islands region. Winds veered a little through the evening, both snow bands settled southward and by late evening a band of snow was over Watertown, and another band, more broadly structured, was oriented over the Tug Hill region. Overnight, a single, intense band of snow remained over the northern Tug Hill region, Watertown and central Jefferson County. Snowfall rates up to two inches per hour occurred. Through the morning hours the band of snow created slick driving conditions over southern portions of Jefferson County and the northern Tug Hill. By lunchtime, backing winds brought the band of snow into the Watertown area. As the band shifted northward it started to become less intense, though the band still produced one inch of snow per hour. As wind shear increased with the passing shortwave aloft, the band of snow became diffuse and produced just light snow showers and flurries across the North County through the afternoon and evening hours of the 7th. Specific snowfall reports included: Watertown 30 inches, Hooker 26 inches, Great Bend 25 inches, Carthage 18 inches and Lorraine 16 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 6, 7:26 PM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
726 PM EST THU FEB 6 2014
.SYNOPSIS...
COLD AIR WILL REMAIN ENTRENCHED ACROSS WESTERN AND CENTRAL NEW
YORK TONIGHT THROUGH FRIDAY. THIS WILL KEEP TEMPERATURES BELOW
NORMAL WITH LAKE EFFECT SNOW DEVELOPING EAST OF LAKE
ONTARIO...LASTING INTO EARLY SATURDAY. SOME WEAKER LAKE SNOW IS
ALSO POSSIBLE EAST OF LAKE ERIE. THIS WEEKEND...ANOTHER STORM
SYSTEM WILL BRING SOME LIGHT SNOW SATURDAY NIGHT INTO MONDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
LATEST RADAR AND SURFACE OBS INDICATE SNOW SHOWERS CONTINUE TO MOVE
THROUGH THE NIAGARA FRONTIER AHEAD OF A WEAK UPPER LEVEL TROUGH
APPROACHING THE REGION. ONE CAN ASSUME THAT THERE IS LIKELY ALSO SOME
LIMITED LAKE ENHANCEMENT GOING ON AS LOW LEVEL FLOW IS A REASONABLY
WELL-ALIGNED 240 DEGREES WITH THE INVERSION AT AROUND 4KFT PER THE
00Z KBUF SOUNDING. MEANWHILE...ACTIVITY EAST OF LAKE ONTARIO IS
BEGINNING TO BECOME BETTER ORGANIZED WITH RADAR AND SATELLITE
INDICATING THAT A BAND IS STARTING TO FORM OVER THE WEST END OF THE
LAKE. THIS ACTIVITY SHOULD BECOME FOCUSED ON JEFFERSON COUNTY OVER
THE NEXT FEW HOURS AS FLOW WILL BE AROUND 240 DEGREES HERE AS
WELL...AND EXPECT SNOWFALL TO PICK UP IN INTENSITY OVER THE NEXT FEW
HOURS.
THROUGH TONIGHT...WINDS WILL STRENGTHEN AS THE
PRESSURE GRADIENT OVER THE REGION TIGHTENS DUE TO THE SURFACE TROUGH
ACROSS THE LAKES BUILDING SOUTH INTO THE SURFACE RIDGE EXTENDING
FROM THE CENTRAL PLAINS INTO NEW ENGLAND. THIS WILL KEEP A GENERAL
240-250 DEGREE FLOW IN PLACE MUCH OF THE NIGHT AND FOCUS THE LAKE
ONTARIO LAKE BAND ACROSS SOUTHERN JEFFERSON COUNTY AND NORTHERN
LEWIS COUNTIES THROUGH DAY BREAK. THERE WILL BE SUFFICIENT LIFT AND
MOISTURE IN THE PRIME SNOW GROWTH ZONE FOR SNOW TO PILE UP BENEATH
THE BAND. SNOW RATES OF AROUND AN INCH AN HOUR WILL BRING 6 TO 10
INCHES OF SNOW IN THE MOST PERSISTENT AREAS AND 2-4 INCHES ON THE
PERIPHERY OF THE LAKE BAND. A LAKE EFFECT SNOW WARNING IS IN EFFECT
FOR JEFFERSON AND LEWIS COUNTIES WHERE THE MORE PERSISTENT LAKE
EFFECT WILL OCCUR AND A LAKE EFFECT SNOW ADVISORY IS IN EFFECT FOR
MAINLY NORTHERN OSWEGO COUNTY ON THE SOUTHERN EDGE OF THE LAKE BAND.
EAST OF LAKE ERIE VERY LIMITED LIFT AND MOISTURE COMBINED WITH A
NEARLY ICE COVERED LAKE WILL CONTINUE JUST SCATTERED LAKE SNOW ONLY
ACCUMULATING AN INCH OR TWO AT MOST. THE ELEVATED WINDS OVERNIGHT
COMBINED WITH LOW TEMPERATURES DROPPING INTO THE SINGLE DIGITS
ACROSS WESTERN NEW YORK WILL BRING WIND CHILL READINGS DOWN TO
AROUND 15 DEGREES BELOW ZERO. LOWS EAST OF LAKE ONTARIO SHOULD ONLY
DIP TO AROUND 10 DEGREES WITH WIND CHILLS ONLY DROPPING INTO THE
NEGATIVE SINGLE DIGITS.
THROUGH FRIDAY THE BROAD HIGH PRESSURE OVER THE CENTRAL PLAINS WILL
DRIFT EAST TO THE OHIO VALLEY. THIS WILL ACT TO SQUASH ANY SUBTLE
LAKE EFFECT SHOWERS EAST OF LAKE ERIE AND LOWER INVERSION HEIGHTS
OVER LAKE ONTARIO DOWN TO AROUND 5KFT. THIS WILL ONLY WEAKEN THE
LAKE BAND SOME BUT FOR THE MOST PART EXPECT AS STILL WELL ORGANIZED
BUT SHALLOW LAKE BAND EAST OF LAKE ONTARIO. THROUGH THE AFTERNOON
THE BAND WILL LIFT NORTH TOWARD CENTRAL/NORTHERN JEFFERSON COUNTY AS
THE FLOW BACKS FURTHER TO THE SOUTH-SOUTHWEST. ANOTHER 4 TO 6 INCHES
OF SNOW WILL BE POSSIBLE THROUGH THE DAY FRIDAY EAST OF LAKE ONTARIO
MAINLY ACROSS JEFFERSON AND LEWIS COUNTIES. OUTSIDE OF THIS LAKE
EFFECT...EXPECT THE HIGH PRESSURE TO BRING PARTLY TO MOSTLY SUNNY
SKIES BUT THE LINGERING COLD AIR ALOFT WILL ONLY BOOST TEMPERATURES
BACK INTO THE LOW TO MID TEENS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FRIDAY EVENING WILL START OFF WITH LAKE EFFECT SNOW ONGOING EAST OF
LAKE ONTARIO. UPSTREAM AIR WILL BE FAIRLY DRY...WITH BOTH NAM/GFS
BUFKIT GUIDANCE SUGGESTING LOW EQUILIBRIUM LEVELS OF AROUND 4K FEET.
HOWEVER...-20C AIR UNDERNEATH THIS INVERSION IS COLD ENOUGH TO
PROVIDE AMPLE SNOW GROWTH. THIS WILL A WELL ALIGNED FLOW BENEATH THE
INVERSION SHOULD KEEP LAKE SNOWS GOING OVERNIGHT...WITH A
SIGNIFICANT FLUFF FACTOR NEAR 20:1. THE DRY AIRMASS SHOULD LIMIT
AREAL EXTENT...WITH MULTIPLE NARROW BANDS DURING THE EVENING HOURS
WHICH EVENTUALLY CONSOLIDATE INTO A SINGULAR NARROW BAND LATE FRIDAY
NIGHT. THIS BAND WILL STAY CLOSER TO THE SHORELINE AND EVENTUALLY
END SATURDAY MORNING AS WINDS BECOME LIGHT. SSW WINDS SHOULD BRING
THE STEADIEST SNOWS BETWEEN THE TUG HILL AND WATERTOWN...WHERE AN
ADDITIONAL 3 TO 5 INCHES IS EXPECTED.
ELSEWHERE...THE MAIN STORY WILL SIMPLY BE BITTERLY COLD WIND CHILLS.
HIGH PRESSURE WILL RIDGE FROM OHIO INTO THE SOUTHERN TIER ON FRIDAY
NIGHT...RESULTING IN LIGHT WINDS AND FAIRLY GOOD RADIATIONAL
COOLING. NORTH OF THE SOUTHERN TIER...A 5 TO 10 MPH FLOW WILL LIMIT
COOLING A BIT...BUT STILL RESULT IN WIND CHILLS OF 10 TO 15 BELOW.
TEMPERATURES WILL REBOUND ON SATURDAY SOMEWHAT...CLIMBING INTO THE
LOWER 20S IN MOST LOCATIONS.
THE SURFACE HIGH WILL QUICKLY LIFT TO THE NORTHEAST FRIDAY
AFTERNOON...AS A MODEST SHORTWAVE QUICKLY APPROACHES FROM THE WEST.
12Z MODEL GUIDANCE CONTINUES TO SUGGEST THAT THIS WILL BE A WEAK AND
MOISTURE STARVED SYSTEM...LENDING FURTHER CONFIDENCE THAT THERE WILL
NOT BE A STRONG LOW WHICH WAS FORECAST BY SOME MODELS EARLIER THIS
WEEK. IN FACT...THERE IS A BROAD MODEL CONSENSUS (SREF/NAM/GFS/GGEM)
BRINGING LIGHT BUT MEASURABLE QPF TO WESTERN NEW YORK LATE SATURDAY
NIGHT INTO SUNDAY. THIS SUPPORTS CATEGORICAL POPS...HOWEVER SNOW
ACCUMULATIONS SHOULD GENERALLY RUN IN THE 1 TO 3 INCH RANGE. THE
ECWMF IS A NOTABLE OUTLIER WITH A MORE SOUTHWARD TRACK OF THE
SHORTWAVE WHICH WOULD BRING LITTLE IF ANY PRECIPITATION TO OUR
REGION.
A SECOND...AND PROBABLY WEAKER SHORTWAVE WILL LIKELY PASS SUNDAY
AFTERNOON. THIS MAY SPARK ANOTHER ROUND OF SNOW SHOWERS WHICH SHOULD
BE ON THE LIGHT SIDE. COLDER AIR ALOFT WILL BUILD IN BEHIND
THIS...WITH COLDER TEMPERATURES FOR SUNDAY NIGHT. WHILE THERE IS
STILL UNCERTAINTY IN THE TIMING AND LOCATION OF EMBEDDED
SHORTWAVES...THERE IS GOOD MODEL AGREEMENT ON THE GENERAL PATTERN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A BROAD UPPER LEVEL TROF WILL BE IN PLACE ACROSS THE NORTHEAST EARLY
NEXT WEEK...AND THIS WILL SET UP A NORTHWESTERLY FLOW OF COLD AIR.
850 MB TEMPERATURES WILL AVERAGE -20C...WHICH WILL BE AMPLY COLD
ENOUGH FOR LAKE EFFECT SNOW TO DEVELOP OFF LAKE ONTARIO. THE FLOW
WILL BE ON THE LIGHT SIDE...WITH WIND DIRECTION UNCERTAIN DEPENDING
ON TIMING OF EMBEDDED SHORTWAVES. THE FLOW IS LIKELY TO START OFF
WNW...AND THEN SHIFT TO THE WSW THROUGH TUESDAY NIGHT. THIS WILL
LIKELY FOCUS LAKE EFFECT SNOW SHOWERS SSE OF LAKE ONTARIO...WITH
THIS EVENTUALLY LIFTING TO THE TUG HILL. UPSTREAM AIR WILL GENERALLY
BE DRY...WHICH WILL LIMIT LAKE EFFECT SNOWS TO SOME EXTENT. A MORE
WESTERLY FLOW DOWN COULD TAKE ADVANTAGE OF THE LONG FETCH DOWN LAKE
ONTARIO...WITH MORE PERSISTENT BANDS POSSIBLE IF THIS FLOW SETS UP.
OUTSIDE OF THE LAKE EFFECT...THE MAJORITY OF WESTERN NEW YORK WILL
REMAIN DRY AND COLD. DAYTIME HIGHS ON MONDAY AND TUESDAY SHOULD ONLY
BE IN THE TEENS.
OUR ATTENTION TURNS TO THE GULF STATES MID-WEEK...AS LOW PRESSURE IS
FORECAST TO DEVELOP THERE...AND LIFT NE TOWARD THE MID-ATLANTIC
STATES. THE ECMWF HAS CONSISTENTLY BROUGHT THIS LOW CLOSE ENOUGH TO
BRING SNOW TO WESTERN NEW YORK...WITH THE GFS LARGELY TAKING IT
FURTHER EAST. 12Z CONSENSUS HAS SHIFTED SLIGHTLY
WESTWARD...SUGGESTING IN INCREASING CHANCE FOR THIS SYSTEM TO IMPACT
OUR REGION. THIS SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWS
TO SOMEWHERE IN THE NORTHEAST...HOWEVER THERE IS ONLY A CHANCE THAT
THE WESTERN EDGE OF THIS SNOW WILL MAKE IT BACK INTO WESTERN NEW
YORK.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD VFR CIGS GENERALLY RANGING BETWEEN 030-060KFT ARE
OVERSPREADING THE FORECAST AREA THIS EVENING IN ADVANCE OF AN UPPER
LEVEL DISTURBANCE THAT WILL BE CROSSING THE LOWER GREAT LAKES
OVERNIGHT. LAKE EFFECT SNOW SHOWERS ARE STARTING TO RAMP UP DOWNWIND
OF THE LAKES...WITH MVFR/OCCASIONAL IFR CONDITIONS POSSIBLE AT KBUF
THIS EVENING AS SHOWERS MOVE THROUGH. ACTIVITY OFF LAKE ERIE SHOULD
WEAKEN AND SHIFT SOUTH OF KBUF OVERNIGHT WITH THE PASSAGE OF THE
AFOREMENTIONED UPPER LEVEL SHORTWAVE TROUGH...AND EVENTUALLY
DISSIPATE DURING THE DAY ON FRIDAY AS HIGH PRESSURE AND DRIER AIR
PUSH INTO THE AREA. NONETHELESS...ANY LINGERING LAKE MOISTURE WILL
RESULT IN SCATTERED STRATOCU HANGING AROUND THROUGHOUT THE DAY.
OFF LAKE ONTARIO...LONGER DOWN LAKE FETCH MEANS LES SHOULD BECOME
BETTER ORGANIZED AND LONGER LASTING. EXPECT ACTIVITY TO PERSIST
THROUGH THE ENTIRE FORECAST PERIOD. CONDITIONS AT KART WILL
FLUCTUATE BETWEEN MVFR AND IFR AS LAKE EFFECT BANDS MIGRATE ACROSS
THE AREA.
AWAY FROM THE LAKES...EXPECT CONDITIONS TO IMPROVE LATE TONIGHT WITH
THE PASSAGE OF THE SHORTWAVE AND ASSOCIATED CLOUD COVERAGE. VFR
CONDITIONS WILL PREVAIL THROUGH THE REST OF THE FORECAST PERIOD WITH
JUST A FEW STRATOCU AND INCREASING HIGH CLOUDS DURING THE AFTERNOON
AHEAD OF ANOTHER WEAK DISTURBANCE.
OUTLOOK...
FRIDAY THROUGH SATURDAY...MAINLY VFR...WITH POSSIBLE IFR/MVFR IN
LAKE EFFECT SNOW SHOWERS EAST OF LAKE ONTARIO.
SATURDAY NIGHT THROUGH MONDAY...A CHANCE OF SNOW WITH MVFR/IFR
POSSIBLE.
TUESDAY...MAINLY VFR WITH SOME MVFR/IFR IN LAKE EFFECT SNOW.
&&
.MARINE...
SOUTHWESTERLY WINDS HAVE FRESHENED TO SMALL CRAFT ADVISORY LEVELS
THIS AFTERNOON AND WILL INCREASE MORE TONIGHT THROUGH FRIDAY. THIS
IS OCCURRING AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE
OVER THE OHIO VALLEY AND A SHORTWAVE TROUGH CROSSING THE GREAT
LAKES. CONDITIONS WILL BE MARGINAL FOR HEAVY FREEZING SPRAY ON THE
OPEN WATERS OF LAKE ONTARIO DURING THIS TIME.
EXPECT WINDS TO WEAKEN THIS WEEKEND AS A BROAD AREA OF LOW
PRESSURE APPROACHES THE REGION.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 AM EST SATURDAY FOR NYZ007-
008.
LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST SATURDAY FOR NYZ006.
WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST FRIDAY FOR NYZ001-
002-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR LOZ042>045.
&&
SYNOPSIS...JM
NEAR TERM...SMITH/WOOD
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...WOOD
MARINE...SMITHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EST THU FEB 6 2014 NYZ007-008-071015- JEFFERSON-LEWIS- 503 AM EST THU FEB 6 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-071015- OSWEGO- 503 AM EST THU FEB 6 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-071015- MONROE-WAYNE-NORTHERN CAYUGA- 503 AM EST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010>014-019>021-085-071015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 503 AM EST THU FEB 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The national radar mosaic for the moment the first event began.
2 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503923, 503924.